MAUDE Adverse Event Report: LIVANOVA USA, INC. LEAD MODEL 303

LIVANOVA USA, INC. LEAD MODEL 303
Model Number 303-30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 11/27/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was reported to be referred for surgery due to the lead being too tight and pulling when the patient turns his head.It was noted that during the surgery the lead wire would be loosened in the neck and chest area.It was noted that product replacement was not expected.No known surgical intervention has occurred to date.No other relevant information has been received to date.
 
Event or Problem Description
Further information was received that the patient underwent surgery.It was noted that no replacement products (lead or generator) were opened or implanted.Instead, a couple of the patient's sutures were loosened as well as the lead.It was noted that device placement was still the same as at implant and no changes were made to the generator or settings.It was noted that there was no further patient complaint of the reported events.
 
Event or Problem Description
Further information was received from the patient's physician that the physician's assessment of the cause of the event was patient manipulation or trauma.It was confirmed that a non-absorbable suture was used to secure the generator during implant.It was noted that inadequate strain relief due to patient anatomy may also be contributing to the event.The physician noted that surgical intervention would be to free up tightness in the lead to prevent damage to the vagal nerve.
 
Additional Manufacturer Narrative
Corrected data, version no 1: inadvertently stated that per the physician the events were due to patient manipulation or trauma instead of were not due to patient manipulation or trauma.
 
Event or Problem Description
Further information was received from the patient's physician that the events were not related to patient manipulation or trauma.

Brand Name
LEAD MODEL 303
Common Device Name
LEAD
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics blvd
houston TX 77058
MDR Report Key9488395
Report Number1644487-2019-02459
Device Sequence Number16607798
Product Code LYJ
UDI-Device Identifier05425025750122
UDI-Public05425025750122
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/18/2023
Device Model Number303-30
Device Lot Number6182
Was Device Available for Evaluation? No
Event Location Other
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer01/16/2020
01/16/2020
01/30/2020
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date01/16/2020
01/16/2020
02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR